Ask an expert
Question

15 Sep 2021

Benzodiazapine abuse
Unfortunately, I have abused Valium and company for many years at absurd doses, I am currently in the process of weening for the umpteenth time and as expected one encounters horrible withdrawal symptom's. My question is...…. I suffer from what I believe is neuropathic pain where the skin on my right arm and right leg is in severe pain but if one scratches the surface it feels numb with pins and needles. Is there anything I can do to minimise the severe discomfort I encounter knowing that it's probably going to be a lifelong consequence of my abuse? What specialist is best to try and address this issue
Answer
Expert
Arthritis expert

21 Sep 2021

The best specialist would be a neurologist.
Your GP may want to try Lyrica or Amitriptyline as possible substitutes to wean you off the Diazepam.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
28% - 9934 votes
No
72% - 25931 votes
Vote